MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Nausea (1970); Vomiting (2144)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Taper unknown.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Nausea and vomiting may occur, particularly in the first few days after surgery and when the patient eats more than recommended.Nausea and vomiting may also be symptoms of stoma obstruction or a band/ stomach slippage.Frequent, severe vomiting can result in pouch dilatation, stomach slippage or esophageal dilatation.Deflation of the band is immediately indicated in all of these situations.Deflation of the band may alleviate excessively rapid weight loss and nausea and vomiting.Reoperation to reposition or remove the device may be required.Other adverse events considered related to the lap-band® system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system experienced nausea, vomiting, epigastric abdominal pain, and pain at port site.Device was removed.
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: a visual examination was performed on the returned lap-band with access port i, taper type ii.The port tubing was noted to be separated approximately 1.5 inches from the ss connector.Needle marks were observed on the port septum.One non-penetrating nick/mark was noted on the port tubing at the taper tubing junction.White particles were observed in the non-penetrating nick/mark.The band was observed to be separated in half near the band buckle.White particles were noted on the inner surface of the band shell.An air leak test was performed, and leakage was observed from the band ring and shell where the band was separated in half near the band buckle.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Under microscopic analysis, both ends of the separated band ring and shell were noted to have a striated edges, consistent with damage from a surgical tool.Both ends of the separated port tubing were observed to have striated edges, consistent with a surgical end cut to remove the device.One non-penetrating nick/mark was observed on the port tubing at the taper tubing junction.White particles were observed in the non-penetrating nick/mark.Needle marks were noted on the port septum.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key8174582
Report Number3006722112-2018-00329
Device Sequence Number1501810
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2012
Device Model NumberB-2240
Device Catalogue NumberB-2240
Device Lot Number2014927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight84